Alert archive / California / Special Marine Warnings in 2017
Special Marine Warning 21, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this special marine warning at Apr 7, 2017, 10:49 PM PDT. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2017, 10:49 PM PDT (05:49 UTC)
- Expired
- Apr 7, 2017, 11:00 PM PDT
- In force
- 11 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
The radar
The San Francisco radar (KMUX), 58 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 5.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
319
WHUS56 KMTR 080549
SMWMTR
PZZ545-080600-
/O.NEW.KMTR.MA.W.0021.170408T0549Z-170408T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1049 PM PDT FRI APR 7 2017
THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED
A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO
10 NM...
* UNTIL 1100 PM PDT
* AT 1046 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER...SMALL HAIL AND
WATERSPOUTS. THIS STORM WAS LOCATED 7 NM SOUTHWEST OF HALF MOON
BAY...MOVING NORTHEAST AT 30 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...CHOPPY SEAS...POSSIBLE
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM PASSES.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 3720 12243 3720 12263 3723 12264 3729 12264
3751 12252 3747 12246 3735 12241
TIME...MOT...LOC 0546Z 217DEG 34KT 3734 12249
WATERSPOUT... POSSIBLE
WIND... >34KTS
HAIL... <.75IN
$$
CW2 follow-up statements
459
FZUS76 KMTR 080554
MWSMTR
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1054 PM PDT FRI APR 7 2017
PZZ545-080600-
/O.CON.KMTR.MA.W.0021.000000T0000Z-170408T0600Z/
1054 PM PDT FRI APR 7 2017
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1100 PM PDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO 10
NM...
AT 1050 PM PDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER AND SMALL HAIL...
LOCATED 5 NM SOUTHWEST OF HALF MOON BAY...MOVING NORTHEAST AT 30
KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...CHOPPY SEAS...POSSIBLE
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THIS STORM PASSES.
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 3720 12243 3720 12263 3723 12264 3729 12264
3751 12252 3747 12246 3735 12241
TIME...MOT...LOC 0553Z 217DEG 34KT 3739 12244
WATERSPOUT...
WIND... >34KTS
HAIL... <.75IN
$$
CW345
FZUS76 KMTR 080600
MWSMTR
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1100 PM PDT FRI APR 7 2017
PZZ545-080609-
/O.EXP.KMTR.MA.W.0021.000000T0000Z-170408T0600Z/
1100 PM PDT FRI APR 7 2017
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1100 PM PDT...
THE AFFECTED AREAS WERE...
COASTAL WATERS FROM POINT REYES TO PIGEON POINT CALIFORNIA OUT TO 10
NM...
THE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT
THREAT TO BOATERS.
LAT...LON 3720 12243 3720 12263 3723 12264 3729 12264
3751 12252 3747 12246 3735 12241
TIME...MOT...LOC 0559Z 217DEG 34KT 3743 12240
$$
CWWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this special marine warning went out at Apr 7, 9:05 PM PDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 7, 9:05 PM PDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
905 PM PDT Fri Apr 7 2017
.SYNOPSIS...Widespread shower activity and locally breezy
conditions are expected this evening along with a slight chance
of thunderstorms. Showers will taper off after midnight, but then
shower activity will increase once more on Saturday morning. Dry
weather will return to most areas by Saturday afternoon. Dry
conditions are then expected from late Saturday through Tuesday,
except for a slight chance of light rain in the North Bay Sunday
night into early monday. A significant spring storm system may
impact our region with rain and winds beginning Wednesday of next
week.
&&
.DISCUSSION...As of 9:05 PM PDT Friday...A shortwave trough
approaching from the southwest has triggered a resurgence of
shower activity across the SF Bay Area early this evening. A line
of intense showers and isolated thunderstorm developed offshore
earlier this evening, and a forecast update was completed to add
slight thunderstorm chances to the forecast. That intense line of
convective precip is currently moving through southern Marin
county and is sagging slowly towards San Francisco.
Expect showers to continue through the remainder of the evening,
along with isolated thunderstorms. Most of the activity will be
across the northern and central San Francisco Bay Area. We will
also see locally gusty southerly winds through the remainder of
the evening, especially near the coast and in the hills, but winds
are not expected to be nearly as strong as last evening.
Precipitation and gusty winds are both expected to taper off
after midnight once the shortwave trough moves inland.
One last shortwave is forecast to track across our region on
Saturday morning, bringing another round of widespread shower
activity through midday. Showers will then taper off in the
afternoon as the upper trough axis shifts off to our east. But we
could still see isolated showers or thunderstorms persist into the
afternoon. Dry weather will return to all areas by late in the
day.
The airmass that will be spreading across our area on Saturday is
quite cold for this time of year, with 850 mb temperatures
forecast to drop as low as minus 2 deg C. This cold airmass, in
combination with clearing skies and decreasing winds on Saturday
night, will mean chilly conditions in the valleys late Saturday
night and early Sunday. In fact, temperatures may drop close to
freezing in some of the North Bay Valleys by daybreak Sunday. A
frost advisory is in effect for the North Bay Valleys from
midnight Saturday night until 8 am Sunday morning.
After a cool start, Sunday is expected to be a dry and mild day. A
fast-moving weather system is forecast to zip across northern
California on Sunday night. This system is expected to weaken as
it moves inland. The North Bay may see some light rain Sunday
Night into early Monday, but for the most part this system should
have minimal impacts on our area.
The models agree that a significant spring storm system will
impact our region starting around the middle of next week. There
are, however, some model disagreements regarding timing and
location of heaviest rainfall. But the consensus is that our area
will see widespread rainfall, potentially strong winds, and
isolated thunderstorms in the Wednesday-Thursday time frame, with
scattered showers possibly lingering on into Friday.
&&
.AVIATION...as of 5:25 PM PDT Friday...For 00z tafs. Showery
conditions will prevail through tonight in the wake of the front
that pass through early this morning. Unsettled weather is
forecast to continue through much of the forecast period as a
series of A shortwave riding in on the backside of the front will
enhance precip across the North Bay tonight. VFR to MVFR cigs are
anticipated through much of the period and showers move across the
region. Moderate and locally gusty southwesterly winds expected
through this evening with westerly winds returning Saturday
morning as high pressure build behind the departing trough. LLWS
remains possible with strong winds forecast above the boundary
layer as a low level jet sags across the region.
Vicinity of KSFO...Borderline VFR/MVFR cigs will persist through
tonight along with moderate and gusty southwesterly winds. LLWS
remains possible with strong winds forecast above the boundary
layer as a low level jet sags across the region. Light rain
showers expected through this evening and tonight.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...Borderline VFR/MVFR cigs will persist
through tonight along with moderate and gusty southwesterly winds.
Light rain showers expected through this evening and tonight.
&&
.MARINE...as of 2:01 PM PDT Friday...Southerly winds increase and
become gusty late tonight as a frontal boundary sweeps through
the coastal waters. Southerly winds will occasionally gust
between 30 and 40 knots through the night. Decreasing north winds
will prevail in the wake of the front for most of Saturday.
Hazardous conditions from steep fresh swell are anticipated in
areas where a small craft advisory is in effect. In addition...a
prominent but decreasing west swell will continue to move through
the area this weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pigeon Pt to Pt Pinos 0-10 nm from 9 PM until 3 AM
SCA...Mry Bay
SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Rough Bar Advisory for SF Bar
&&
PUBLIC FORECAST: Dykema
AVIATION: CW
MARINE: DRP
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, twitter, and youtube at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Apr 7, 4:16 AM PDT, 18 hours 33 minutes before
Hazardous Weather Outlook National Weather Service San Francisco CA 416 AM PDT Fri Apr 7 2017 CAZ006-505>513-516>518-528>530-081300- San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Interior Valleys-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- 416 AM PDT Fri Apr 7 2017 This Hazardous Weather Outlook is for portions of western California. .DAY ONE...Today and Tonight Showers and breezy southwest winds will persist. Another storm system will move across the area tonight bringing an increase in rain and winds to the area. Recent strong winds over the ocean has resulted in large shore breaks, rip currents, and sneaker waves. A Beach Hazard Statement remains in effect through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers to decrease today. The Beach Hazard Statement remains in effect through Saturday morning. Unsettled weather to return to the district after midweek.
In the hours before
Local storm report, Apr 7, 10:11 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1011 PM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLOOD 1 SSE SONOMA RACEWAY 38.15N 122.45W
04/07/2017 SONOMA CA LAW ENFORCEMENT
LARGE POOL OF 6INCH DEEP WATER BLOCKING SB LANES OF HWY
121
&&
BBENJAMILocal storm report, Apr 7, 10:18 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1018 PM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLOOD 1 SSE SONOMA RACEWAY 38.15N 122.45W
04/07/2017 SONOMA CA LAW ENFORCEMENT
LARGE POOL OF 6INCH DEEP WATER BLOCKING SB LANES OF HWY
121
1010 PM FLOOD SAN FRANCISCO 37.77N 122.42W
04/07/2017 SAN FRANCISCO CA LAW ENFORCEMENT
6 INCHES OF WATER AT I80 AND MERCHANT
&&
BBENJAMILocal storm report, Apr 7, 10:21 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1021 PM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM FLOOD 2 N FAIRFIELD 38.28N 122.05W
04/07/2017 SOLANO CA LAW ENFORCEMENT
WB I80 AT WATERMAN BLVD OFF RAMP FLOODED 1 TO 2 FT DEEP
&&
BBENJAMILocal storm report, Apr 7, 10:46 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1046 PM PDT FRI APR 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM FLOOD 3 SSW AT&T PARK 37.73N 122.40W
04/07/2017 SAN FRANCISCO CA LAW ENFORCEMENT
US 101 AT SAN BRUNO LANES FLOODED
&&
BBENJAMIThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:02 PM PDT | Special Marine Warning | MTR | 43 min | |
| Apr 7, 8:46 PM PDT | Special Marine Warning | MTR | 29 min | |
| Apr 7, 10:38 PM PDT | Special Marine Warning | MTR | 22 min |
Nearby
Special Marine Warnings in California, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.